MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
During inspection of a flexor raabe guiding sheath, it was observed that there was a piece of an unidentified particle inside the primary package.There was no patient contact.
 
Additional Manufacturer Narrative
Corrected information: report source.Investigation - evaluation: a review of the complaint history, device history record, documentation, specifications, and quality control was conducted during the investigation.The complaint device was not returned; therefore a physical examination could be performed.The attached photographs show a dark spot (non-floating) inside the primary package.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Per quality control instruction, "examine entire package for defects.Product must be free of any visible cuts, holes, or foreign matter (dirt, hair, paper, fuzz, etc.)." a review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Based on the information provided and the results of our investigation; the root cause of this event is manufacturing related as the foreign matter in the package was introduced during the manufacturing process.Appropriate measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6978404
Report Number1820334-2017-03680
Device Sequence Number16581884
Product Code DYB
UDI-Device Identifier00827002116337
UDI-Public(01)00827002116337(17)200501(10)7874988
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-38-55-RB-RAABE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1